Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2000, 3:33 PM CDT for Bedford County, Moore County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 3:33 PM CDT (20:33 UTC)
- Expired
- May 3, 2000, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:45 PM CDT | Thunderstorm Wind 65 E | Shelbyville, TN | Spotter reported strong winds pushed a car off the road. |
| May 3, 3:50 PM CDT | Thunderstorm Wind 50 E | Shelbyville, TN | Sheriff's office reported a few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 032032 SVRBNA TNC003-127-032100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 333 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE MOORE COUNTY IN TENNESSEE * UNTIL 400 PM CDT * AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF SHELBYVILLE...OR ABOUT 7 MILES NORTHWEST OF LYNCHBURG...MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE...5 MILES WEST OF WARTRACE BY 350 PM CDT LARGE HAIL CAN BE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND STRONG GUSTY WINDS. $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:50 PM CDT, 43 minutes earlier.
Area forecast discussion, May 3, 2:50 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPATED NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT WED MAY 3 2000 THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTHWARD ACROSS OUR CWA, THRIVING ON SOME JUICY THETA-E AIR IN THE 1000-850MB LYR. THINGS POPPED IN A HURRY ONCE CONVECTIVE TEMP WAS ACHIEVED, BUT SHOULD DIE DOWN ABOUT AS FAST ONCE THE SUN GOES DOWN. THIS IS DEFINITELY A SUMMER-LIKE PATTERN, WITH CONVECTION DRIVEN PRIMARILY BY AN UNSTABLE BOUNDARY LAYER AND DAYTIME HEATING. ISOLATED SVR TSTMS ARE PSBL THROUGH MAX HEATING TIME TDY. TEMPS TODAY HAVEN'T HAD ANY TROUBLE HITTING 81 AND 82 DEGS, AND DON'T EXPECT ANY CHANGE IN OUR WEATHER PATTERN OVER THE NEXT FEW DAYS. THUS, WILL PROBABY TREND MAX TEMPS VERY CLOSE TO FWC GUIDANCE. EXPECT CLOSED LOW OVER OK TO MOVE VERY SLOWLY EWD NEXT FEW DAYS (AS ALL WELL-BEHAVED CLOSED LOWS SHOULD), AND KEEP BEST UPPER-LVL TSTM DYNAMICS WEST OF MIDDLE TN. NEVERTHELESS, STILL LOOK FOR SCTD AFTERNOON TSTMS EACH DAY, AS WARM SUNSHINE AND MOIST LOW LVLS WORK THEIR MAGIC. IS HARD TO PEG EXACTLY WHERE LOW-LVL THETA-E RIDGE WILL BE FROM ONE DAY TO THE NEXT (WHICH IS WHERE MOST NUMEROUS TSTMS WILL BE). HOWEVER, BLV IT WILL PROBABLY BE VERY CLOSE TO OUR NECK OF THE WOODS. SO, AM NOT YET READY TO BUY THE REDUCED POPS PROMOTED BY MODELS FOR FRI (ESPECIALLY SINCE UPPER LVL DIFFLUENCE SHOULD ACTUALLY BECOME MORE LIKELY IN MIDDLE TN AS UPPER LOW MOVES CLOSER TO MS RIVER). FOR NOW, WILL PROBABLY JUST ADD ABOUT 10% TO 4TH PD POPS AND WAIT FOR MODELS TO (HOPEFULLY) CLEAR UP THIS QUESTION OVER THE NEXT 24 HRS. BNA BB 062/082/062/082 19352 CSV BB 058/078/060/079 19352 .BNA...NONE. 19
In the hours before
Local storm report, May 3, 3:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
312 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 10 SW SPRINGFIELD TN 1.00 INCH HAIL
05/03/00 ROBERTSON REPORTED BY SHERIFF
0300 PM 10 SW SPRINGFIELD TN WIND DAMAGE
05/03/00 ROBERTSON TREES BLOWN DOWN SHERIFF
REPORTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:40 PM CDT | Flash Flood Warning | OHX | Wayne | 2 hr |
| May 3, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 29 min |
| May 3, 2:50 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 25 min |
| May 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 32 min |
| May 3, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 35 min |
| May 3, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| May 3, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 25 min |
| May 3, 4:20 PM CDT | Flash Flood Warning | OHX | Marshall | 70 min |
| May 3, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 32 min |
| May 3, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 24 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 28 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.